Advertisement

Statistical Papers

, Volume 44, Issue 4, pp 483–497 | Cite as

An approximation to the generalized hypergeometric distribution

  • Eisuke Hida
  • Masafumi Akahira
Articles

Abstract

A generalized hypergeometric (GHG) distribution was defined, and its higher order approximations were given by Takeuchi (1984). In this paper, an improvement on the approximation is considered and examined by the numerical calculation. Several examples including the Poisson, binomial, negative-binomial, hypergeometric and negative-hypergeometric distributions are also given.

Keywords

Hypergeometric Distribution High Order Approximation Edgeworth Expansion Popular Distribution Generalize Hypergeometric Series 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Childs, A. and Balakrishnan, N. (2000). Some approximations to the multivariate hypergeometric distribution with applications to hypothesis testing.Comput. Statist. Data Anal. 35, 137–154.MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Decey, M. F. (1972). A family of discrete probability distributions defined by the generalized hypergeometric series.Sankhyā B 34, 234–250.Google Scholar
  3. 3.
    Johnson, N. L., Kotz, S. and Kemp, A. W. (1992).Univariate Discrete Distributions (2nd ed.), Wiley, New York.MATHGoogle Scholar
  4. 4.
    Kemp, A. W. (1968). A wide class of discrete distributions and the associated differential equations.Sankhyā A 30, 401–410.MATHMathSciNetGoogle Scholar
  5. 5.
    Kendall, Sir M., Stuart, A. and Ord, J. K. (1994).Kendall's Advanced Theory of Statistics Volumel: Distribution Theory (6th ed.). Edward Arnold, London.Google Scholar
  6. 6.
    Ma, C. (1999). Representations, bounds and approximations for tail probabilities of multivariate non-central hypergeometric and negative hypergeometric distributions.J. Statist. Comput. Simulation,62, 237–258.MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Molenaar, W. (1973).Approximations to the Poisson, Binomial and Hyper-Geometric Distribution Functions, Mathematical Centre, Amsterdam.Google Scholar
  8. 8.
    Sibuya, M. and Shimizu, R. (1981). The generalized hypergeometric distributions.Ann. Inst. Statist. Math. 33 A, 177–190.CrossRefMathSciNetGoogle Scholar
  9. 9.
    Takeuchi, K. (1984). Generalized hypergeometric distributions. (In Japanese).Applied Statistics 13, 83–101.Google Scholar
  10. 10.
    Tripathi, R. C. (1983).Kemp families of distributions. Encyclopedia of Statistical Sciences Vol. 4.Google Scholar

Copyright information

© Springer-Verlag 2003

Authors and Affiliations

  • Eisuke Hida
    • 1
  • Masafumi Akahira
    • 1
  1. 1.Institute of MathematicsUniversity of TsukubaIbarakiJapan

Personalised recommendations